Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 345, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2008, 11:23 PM CDT for Howard County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 11:23 PM CDT (04:23 UTC)
- Expired
- May 27, 2008, 12:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:33 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 26, 9:33 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 933 PM CDT MON MAY 26 2008 ...NO FORECAST UPDATE IS EXPECTED AT THIS TIME... .DISCUSSION... THE MID-EVENING WEATHER MAPS CONTINUE TO SHOW A COUPLE OF SURFACE TROUGHS ACROSS THE MID-SOUTH AND TENNESSEE VALLEY...AS WELL AS A NEARLY STATIONARY FRONT FROM THE TEXAS PANHANDLE INTO NORTHERN MISSOURI. AREA RADARS CONTINUE TO SHOW PLENTY OF SHOWERS AND STORMS TAKING PLACE AROUND ALL THESE BOUNDARIES...JUST TO THE NORTH OF STRONG UPPER-LEVEL RIDGING. ISOLATED SHOWERS AND STORMS...WHICH FORMED ACROSS EAST TEXAS LATE THIS AFTERNOON...DISSIPATED AROUND SUNSET. WITH STRONG RIDGING ALOFT...QUIET WEATHER CONDITIONS SHOULD CONTINUE ACROSS MOST OF THE AREA FOR THE REST OF THE NIGHT. THE ONLY EXCEPTION COULD BE OVER THE NORTHERN TIER OF COUNTIES...WHERE PARTS OF OUR REGION COULD BE SKIRTED BY A PASSING MESOSCALE CONVECTIVE SYSTEM. I HAVE LEFT SOME SMALL SHOWER/THUNDERSTORM PROBABILITIES IN THE FORECAST FOR THAT REASON. THE REMAINDER OF THE FORECAST APPEARS TO BE IN GOOD SHAPE. NO FURTHER CHANGES ARE EXPECTED AT THIS TIME. /21/ && .AVIATION... PERSISTENCE WILL AGAIN BE KEY IN THE COMING 6Z TAFS...AS VFR CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL HRS BEFORE STRATUS FORMS/SPREADS NWD ACROSS E TX/W LA BETWEEN 7-12Z WEDNESDAY. IFR/LOW MVFR CIGS OF 008-011FT ARE EXPECTED ONCE AGAIN...WHICH WILL SLOWLY LIFT AND BECOME VFR BY MIDDAY. BKN MVFR CIGS ARE EXPECTED TO AFFECT THE SHV/TXK TERMINALS BETWEEN 12-14Z...ALTHOUGH SRLY WINDS OF 5-10KTS WILL KEEP VSBYS IN CHECK...WITH PATCHY REDUCED VSBYS POSSIBLE ACROSS DEEP E TX/CNTRL LA. COULD ALSO SEE VSBYS REDUCED TO 3-5SM OVER THE ELD/MLU TERMINALS OVERNIGHT AS WINDS REMAIN LIGHT...ALTHOUGH STRATUS MAY FORM/BECOME BKN FOR A FEW HRS BETWEEN 13-16Z. ALSO WATCHING OUTFLOW BNDRY PROPAGATING SW NEAR 14KTS FROM CNTRL AR CONVECTION...WHICH MAY ENHANCE CONVECTIVE REDEVELOPMENT ACROSS SW AR MAINLY N OF A TXK-ELD LINE BETWEEN 05-06Z. WILL AWAIT FURTHER RADAR TRENDS BEFORE INCLUDING MENTION OF THUNDER IN THE SW AR TAFS. OTHERWISE...ISOLATED CONVECTION WILL BE POSSIBLE TUESDAY AFTERNOON DURING PEAK HEATING...WITH RESIDUAL BNDRYS LINGERING THROUGH THE DAY...AND WEAK UPPER LEVEL PERTURBATIONS ROUNDING THE BLOCKING RIDGE IN PLACE ACROSS THE LOWER MS VALLEY. MAY INCLUDE CB/S IN THE TAFS WEDNESDAY AFTERNOON...ALLOWING LATER SHIFTS TO FURTHER DEFINE ANY CONVECTIVE THREAT. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 91 71 88 / 10 10 20 50 MLU 72 91 70 89 / 10 10 20 50 DEQ 71 90 69 85 / 20 20 30 50 TXK 73 91 72 86 / 20 20 30 50 ELD 71 92 70 87 / 20 20 30 50 TYR 74 92 71 89 / 20 10 20 50 GGG 73 91 70 89 / 20 10 20 50 LFK 73 92 71 90 / 10 10 10 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION FORECASTER...15
Hazardous weather outlook, May 26, 12:00 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 26 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS WITH THE HEATING OF THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A RIDGE OF HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL BEGIN TO RETROGRADE TO THE WEST OF THE REGION BY TUESDAY. AS A RESULT...A COLD FRONT WILL MAKE PROGRESS INTO THE REGION FROM THE NORTH LATE TUESDAY AND DURING THE DAY WEDNESDAY. GIVEN THE AMOUNT OF MOISTURE IN PLACE...NOT TO MENTION AN UNSTABLE ATMOSPHERE... SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF AND ALONG THIS COLD FRONT. SOME STORMS WILL HAVE THE CAPABILITY OF BECOMING SEVERE...PRODUCING LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS BEGINNING LATE TUESDAY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AREAWIDE DURING THE DAY WEDNESDAY ALONG THE COLD FRONT AS IT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 17
In the hours before
Special weather statement, May 26, 11:10 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT MON MAY 26 2008
ARZ051-270500-
HOWARD-
1110 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL MIDNIGHT CDT FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS AND UMPIRE...
AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR UMPIRE...MOVING NORTHEAST AT 12 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3436 9393 3435 9392 3428 9392 3427 9391
3419 9391 3411 9397 3419 9410 3421 9425
3435 9425 3437 9423 3436 9400
TIME...MOT...LOC 0410Z 210DEG 10KT 3425 9404
BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:54 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Morris, Titus | 51 min |
| May 27, 12:08 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Harrison, Marion, Titus, Upshur | 52 min |
| May 27, 12:29 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 46 min |
| May 27, 12:33 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur | 57 min |
| May 27, 12:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 60 min |
| May 27, 1:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 45 min |
| May 27, 2:09 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Panola | 66 min |
| May 27, 3:33 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 57 min |
| May 27, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 37 min |
| May 26, 11:10 PM CDT | Special Weather Statement | SHV | Howard | 50 min |
| May 27, 2:22 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.